Undiagnosed Symptoms Community
Magnesium deficiency, anxiety, tremors
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Magnesium deficiency, anxiety, tremors

I was diagnosed with magnesium deficiency today. I have all the classic symptoms. Basically, the cause is use of acid reducers for an ulcer. These meds can keep your body from absorbing the magnesium it needs. So, my symptoms are; severe anxiety, palpitations, raised heart rate, tingling and numb sensations, insomnia, muscle cramping, jerking (upper and lower body) ) and probably a few more that aren't coming to mind. So, I was given a magnesium supplement today by my doctor, magnesium glycinate. But, I am also very sensitive to medications. So, I have taken two doses of the mag, and noticed that they do help a lot with the jerking. So, the mag is helping. But, I am getting a paradoxical effect with the anxiety issue. When I take the mag., I feel sleepy, but, my anxiety increases. It happened this way both times that I took my dose. It's not my imagination, or, just the return of the anxiety because I can be feeling sort of calm when before I take the mag, and then after I take it, I feel much more anxious. So, has anyone had this experience? How does a person with a paradoxical effect and sensitivity supplement magnesium if their stomach can't absorb it because of acid reducers which I need to make sure my ulcer heals? And, it's also very obvious that I need to supplement the magnesium because of the many symptoms I have. Your ideas would be so welcome. I am very sleep deprived as this weekend the magnesium deficiency became very obvious, all of my symptoms showed up at once and I haven't slept much since. I'm a ball of anxiety and sleep deprivation. I have e-mailed my doctor and will wait for his response. But, other ideas are so welcome because if someone has a similar experience, it will be so helpful to me.
Thanks!


This discussion is related to muscle weakness/jerking/pain/fatigue.
Related Discussions
2 Comments
Blank
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Magnesium can be the cause of anxiety and tremors. However, they can also be due to drugs, alcohol, smoking, lack of sleep, poor sleep patterns, stress and fatigue. They can be seen in peripheral neuropathies of diabetes, in hyperthyroidism, parasomnia, multiple sclerosis, TIAs or transient ischemic attacks or mini strokes, hypoglycemia, disorders of calcium metabolism, hyperparathyroidism etc. Certain epilepsies too could be the cause. Consult an internal medicine specialist or your PCP. Discuss these possibilities with your doctor.  A comprehensive investigation is required keeping all the points in mind. You will need blood sugar monitoring, MRI of brain and cervical spine, T3, T4, TSH, sleep studies, serum electrolytes, brain EEG, etc to reach a diagnosis.
Take care!
Blank
Avatar_f_tn
A related discussion, feet twitching was started.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
5 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON